MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-60-150-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 02/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that after stent deployment during removal of the device the tip inadvertently got caught on the deployed stent resulting in the reported difficult to remove.Manipulation of the compromised device resulted in the reported stretched stent and ultimately resulted in the reported tip material separation; thus resulting in the reported poor flow (obstruction/ occlusion).The treatment appears to be related to the operational context of the procedure as the patient was sent to surgery for a cut down to remove the tip and then a femoral/popliteal bypass was performed to treat the target lesion.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat the left superficial femoral artery (sfa) with no calcification or tortuosity.The 6x150 mm supera self expanding stent system (sess) deployed the stent and there was poor flow after deployment.During removal of the delivery system there was some resistance and the stent elongated but remains in the target lesion.It was found that the tip of the delivery system detached after deployment.The patient was sent to surgery for a cut down to remove the tip and then a femoral/popliteal bypass was performed to treat the target lesion.The patient is doing fine now.No additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed report, medwatch mw5166803 was received which states: unraveling of supera stent with retain hardware in the subcutaneous tissue/intra-arterial.The stent was deployed in the usual fashion, unfortunately the distal end could not be freed as a result the stent unraveled and the most proximal end fully deploying in the sheath.
 
Additional Manufacturer Narrative
A4: corrected weight from 90 kg to 93 kg.E3: corrected occupation from na to physician.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21425973
Report Number2024168-2025-01932
Device Sequence Number20774367
Product Code NIP
UDI-Device Identifier08717648211843
UDI-Public(01)08717648211843(17)260831(10)4090961
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberS-60-150-120-P6
Device Catalogue NumberS-60-150-120-P6
Device Lot Number4090961
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age60 YR
Patient SexFemale
Patient Weight93 KG
Patient EthnicityNon Hispanic
Patient RaceWhite